New York, 2015Damaging Wind in New York, June 21, 2015
June 21, 2015 · NWS ALY · 1 event in 1 county or zone
Ahead of a cold front, a line of heavy showers and embedded thunderstorms moved across eastern New York during the late afternoon and early evening hours on Sunday, June 21st. Although most of the thunderstorms were benign, one of the thunderstorms produced wind gusts strong enough to damage trees near Hopewell Junction.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ahead of a cold front, a line of heavy showers and embedded thunderstorms moved across eastern New York during the late afternoon and early evening hours on Sunday, June 21st. Although most of the thunderstorms were benign, one of the thunderstorms produced wind gusts strong enough to damage trees near Hopewell Junction. A road was briefly closed due to the downed trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 21, 4:05 PM EST, 48 minutes earlier.
Area forecast discussion, Jun 21, 4:05 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT SUN JUN 21 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. HIGH PRESSURE
WILL BRIEFLY BUILD IN LATE TONIGHT AND MONDAY. A LOW PRESSURE WILL
APPROACH THE REGION MONDAY NIGHT AND CROSS THE LOCAL AREA ON
TUESDAY ACCOMPANIED BY SHOWERS AND THUNDERSTORMS AND BREEZY
CONDITIONS. HIGH PRESSURE WILL BUILD BACK IN FOR THE MIDDLE OF
THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HAVE SHOWERS ALONG WITH ISOLATED THUNDERSTORMS OCCURRING ACROSS
THE FORECAST AREA AT THIS TIME. THERE HAS BEEN LIMITED LIGHTNING
WITH THE ACTIVITY AND IT HAS BEEN MAINLY IN CLOUD. THE HRRR SEEMS
TO HAVE A GOOD HANDLE ON THE ACTIVITY. DESPITE INSTABILITY TO WORK
WITH LAPSE RATES ARE RATHER WEAK SO IT'S LIMITING STORM GROWTH.
OVERALL WIND FIELD WILL STRENGTHEN AS WE HEAD INTO THE EVENING
HOURS HOWEVER THE INSTABILITY WILL THEN BE ON THE DECREASE. THE
NEXT COUPLE/FEW HOURS ARE OUR BEST CHANCES FOR THUNDERSTORMS. HAVE
REMOVED THE ENHANCED WORDING FROM THE FORECAST SINCE THERE IS ONLY
A VERY LOW PROBABILITY OF ANY THUNDERSTORM REACHING SEVERE LEVELS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
FAIR WEATHER IS EXPECTED FOR MONDAY AS RIDGING AT THE SURFACE AND
ALOFT BUILDS IN LATE TONIGHT AND MONDAY. THIS RIDGING WILL BE
SHORT LIVED AS WE REMAIN IN A FAST FLOW.
ANOTHER SHORT WAVE TROUGH AND LOW PRESSURE WILL BE IN THE
APPROACH MONDAY AND WILL MOVE ACROSS THE REGION TUESDAY. THE
SYSTEM WILL BE MORE POTENT AND WILL BRING BETTER CHANCES FOR
SHOWERS AND THUNDERSTORMS TO THE REGION.
THE STORM PREDICTION CENTER AS THE FORECAST AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. THE MODEL HAVE TRENDED A BIT FASTER
WITH THE TIMING OF THE SYSTEM...LOOKING AT A THREAT WINDOW FROM
LATE MORNING INTO MID AFTERNOON. EXPECTING LARGE SCALE ASCENT AS
THE TROUGH APPROACHES AND STRONG DEEP-LAYER SHEAR TO BE PRESENT.
THE BETTER CHANCES FOR STRONG TO POSSIBLY SEVERE STORMS WOULD BE
SOUTH AND EAST OF THE CAPITAL DISTRICT WHERE THE GREATER
INSTABILITYAND STEEPER LAPSE RATES ARE FORECAST. HAVE THREAT FOR
SEVERE THUNDERSTORMS IN OUR HAZARDOUS WEATHER OUTLOOK.
IN ADDITION...PWATS WILL INCREASE TO 1.5 TO 2 INCHES SO STORMS
WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD CAUSE
LOCALIZED FLOODING OF URBAN...POOR DRAINAGE AND LOW LYING AREAS.
IT WILL BECOME BREEZY AHEAD OF THE SYSTEM'S COLD IN THE WARM
SECTOR WITH THE SOUTHERLY FLOW AND IN THE WAKE OF THE COLD FRONT
WITH THE WESTERLY FLOW WITH GUSTS OF 30 TO 40 MPH.
A RETURN TO FAIR WEATHER FOR TUESDAY NIGHT WITH BRISK WINDS
SUBSIDING.
MONDAY WILL BE SEASONABLE WARM WHILE IT WILL GET VERY WARM/HOT ON
TUESDAY. HIGHS TUESDAY ARE FORECAST TO BE IN THE MAINLY FROM THE
MID 70S TO LOWER 80S ACROSS THE HIGHER TERRAIN WITH MID TO UPPER
80S IN THE VALLEY. DID NOT GO WITH THE WARMER MET NUMBERS...SEEMS
OVERDONE.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE FIRST 36 HOURS OF THE EXTENDED WILL BE DRY...BUT WAVES OF LOW
PRESSURE WILL TRAVERSE THE OHIO VALLEY AND MID-ATLANTIC...BRINGING
A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE
PERIOD. BUT TEMPERATURES WILL RUN COOLER THAN NORMAL...WITH HIGHS
WEDNESDAY AND THURSDAY RANGING FROM THE UPPER 60S TO LOWER 80S...
AND HIGH FRIDAY THROUGH SUNDAY IN ONLY THE 60S AND LOWER TO MID
70S. LOWS WILL BE MOSTLY IN THE UPPER 40S AND THE 50S.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A LOW PRESSURE SYSTEM WILL MOVE NORTH OF THE REGION THIS
AFTERNOON...AS THE COLD FRONT WILL MOVE THROUGH EARLY THIS
EVENING. HIGH PRESSURE WILL BRIEFLY RIDGE IN LATE TONIGHT INTO
MONDAY.
CONDITIONS HAVE IMPROVED TO HIGH MVFR/VFR AT KALB SOUTH TO KPOU
EARLY THIS AFTERNOON...BUT CIGS STILL REMAIN IN THE LOW MVFR RANGE
AT KPSF/KGFL /1.5-2.O KFT AGL/. WE EXPECT THE CIGS TO IMPROVE TO
VFR LEVELS BTWN 18Z-21Z AT ALL THE TAF SITES. HOWEVER...SCT
SHOWERS AND SOME ISOLD THUNDERSTORMS WILL INCREASE AHEAD OF AN
UPPER-LEVEL DISTURBANCE...AND A COLD FRONT FOR THE LATE PM/EARLY
EVENING. THE SHOWERS MAY REDUCE CIGS/VSBYS TO MVFR
LEVELS...ESPECIALLY AT KGFL/KPSF/KPOU BTWN 22Z-01Z. CONFIDENCE WAS
NOT GREAT ENOUGH FOR THUNDER TO BE ADDED TO THE TAFS. VCSH GROUPS
WERE USED AT KALB THROUGHOUT...AND AT THE OTHER TAF SITES PRIOR TO
22Z.
THE FRONT MOVES THROUGH BTWN 01Z/MON TO 04Z/MON ACROSS ERN NY AND
WRN NEW ENGLAND. THE CLOUDS MAY QUICKLY CLEAR...AND THE RESIDUAL
LOW-LEVEL MOISTURE WITH LIGHT WINDS COUPLED WITH THE WET GROUND
MAY ALLOW FOR SOME MIST/FOG AND STRATUS TO FORM IN THE IFR/LOW
MVFR RANGE AT KGFL/KPSF BTWN 06Z-13Z. KPOU MAY HAVE ENOUGH OF A
WIND FOR ONLY SOME PATCHY MVFR MIST. KALB WINDS MAY CONTINUE
THROUGHOUT THE NIGHT FOR NO MIST/FOG AND STRATUS.
ANY FOG OR STRATUS SHOULD DISSIPATE QUICKLY BTWN 12Z-14Z/MON WITH
VFR CONDITIONS RETURNING AT ALL THE TAF SITES.
THE WINDS WILL BE FROM THE NW/N AT 5-12 KTS IN THE WAKE OF THE
WAVE ASSOCIATED WITH BILLS MOISTURE. THE WINDS WILL BACK TO SW TO
W AHEAD OF THE COLD FRONT...AND THEN VEER BACK TO W TO NW AT 5-10
KTS BEFORE BECOMING LIGHT TO CALM ESPECIALLY AT KGFL...AND PERHAPS
KPOU SHORTLY AFTER 04Z. THE WINDS WILL BE FROM THE W TO NW AT
5-10 KTS LATE TOMORROW MORNING INTO THE AFTERNOON.
OUTLOOK...
MON NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUE: HIGH OPERATIONAL IMPACT. BREEZY. LIKELY SHRA...TSRA.
TUE NIGHT: LOW OPERATIONAL IMPACT. BREEZY. NO SIG WX.
WED-THU: NO OPERATIONAL IMPACT. NO SIG WX.
THU NIGHT-FRI: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
&&
.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. HIGH PRESSURE
WILL BRIEFLY BUILD IN LATE TONIGHT AND MONDAY. A LOW PRESSURE WILL
APPROACH THE REGION MONDAY NIGHT AND CROSS THE LOCAL AREA ON
TUESDAY ACCOMPANIED BY SHOWERS AND THUNDERSTORMS AND BREEZY
CONDITIONS. HIGH PRESSURE WILL BUILD BACK IN FOR THE MIDDLE OF
THE WEEK.
&&
.HYDROLOGY...
A WIDESPREAD RAINFALL OCCURRED ACROSS THE AREA SATURDAY NIGHT INTO
SUNDAY MORNING WITH THE HIGHEST TOTAL OF 1 TO 2 INCHES WERE
ACROSS THE EASTERN CATSKILLS AND MID HUDSON VALLEY.
ADDITIONAL RAINFALL WITH OCCUR WITH THE CONVECTION INTO EARLY
THIS EVENING. OUR NEXT CHANCES FOR RAINFALL WILL COME TUESDAY AS
A LOW PRESSURE SYSTEM CROSSES THE AREA ON TUESDAY. PWATS WILL
INCREASE TO 1.5 TO 2 INCHES SO STORMS WILL BE CAPABLE OF PRODUCING
HEAVY DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING OF URBAN...POOR
DRAINAGE AND LOW LYING AREAS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...ELH
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jun 21, 3:44 PM EST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
444 PM EDT SUN JUN 21 2015
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
444 PM EDT SUN JUN 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPETED THROUGH THIS
EVENING. ANY THUNDERSTORM MAY PRODUCE GUSTY WINDS...SMALL HAIL OR
A BRIEF PERIOD OF HEAVY RAINFALL. THERE IS ONLY A VERY LOW
PROBABILITY OF ANY THUNDERSTORM REACHING SEVERE LEVELS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ARE AGAIN POSSIBLE BETWEEN LATE MONDAY NIGHT INTO TUESDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH THE PRIMARY
THREATS BEING GUSTY WINDS AND LARGE HAIL. ANY THUNDERSTORM WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAIN AS WELL.
THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY AS
WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.
In the hours before
Special weather statement, Jun 21, 4:02 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
502 PM EDT SUN JUN 21 2015
NYZ084-212130-
SOUTHERN WASHINGTON-
502 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WASHINGTON COUNTY...
AT 501 PM EDT...A STRONG THUNDERSTORM WAS NEAR FORT EDWARD...OR 7
MILES SOUTHEAST OF HUDSON FALLS...MOVING SOUTHEAST AT 25 MPH.
WINDS UP TO 40 MPH AND A BRIEF PERIOD OF HEAVY RAIN WILL BE POSSIBLE
WITH THIS THUNDERSTORM.
THIS STORM WILL BE NEAR...
SALEM AROUND 525 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST HEBRON...GOOSE
ISLAND...EAST GREENWICH...REXLEIGH...BELCHER...SHUSHAN...
EAGLEVILLE...COSSAYUNA...ADAMSVILLE AND ANAQUASSACOOK.
LAT...LON 4328 7358 4335 7345 4320 7326 4304 7328
TIME...MOT...LOC 2101Z 312DEG 20KT 4324 7347
FRUGIS
Thunderstorm Wind, Dutchess
- When
- June 21, 4:53 PM EST
- Where
- Dutchess County, 1.7 mi ENE of Brinckerhoff
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.560, -73.850
Trees were downed on Route 82 near Hopewell Junction due to thunderstorm winds. The downed trees resulted in a brief closure of the roadway between Lomala Road and Old Hopewell Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Maryland, June 21, 20151 death · 1 injured · 1 event
- Hail and Damaging Winds in North Dakota, June 21, 2015$990,000 · 1.5 in hail · 20 events
- Flash Flooding and Flooding in Texas, June 21 to 22, 2015$671,000 · 12 events
- Hail and Damaging Winds in South Dakota, June 21 to 22, 20151 injured · 2.75 in hail · 42 events
- Flash Flooding and Heavy Rain in Oklahoma, June 21, 2015$80,000 · 5 events
- Damaging Winds and Lightning Strike in Florida, June 21, 2015$70,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Virginia, June 21, 2015$45,000 · 1 in hail · 15 events
- Tornado and Hail in Montana, June 21, 2015EF0 · 15 events
- Tornadoes and Hail in South Dakota, June 21, 2015EF0 · 12 events
- Hail in Kansas, June 21, 20152 in hail · 10 events
- Hail and Damaging Winds in Kentucky, June 21, 20151 in hail · 10 events
- Damaging Wind in North Carolina, June 21, 2015$15,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578517.